Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 16, NWS Flagstaff, AZ

June 3, 20085 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 3, 2008, 2:59 PM MST for 5 counties in Arizona. It took effect at Jun 4, 2008, 10:00 AM MST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2008, 2:59 PM MST (21:59 UTC)
In effect from
Jun 4, 2008, 10:00 AM MST
Expired
Jun 5, 2008, 12:00 AM MST
In force
14 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.0 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3109 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 032159
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
259 PM MST TUE JUN 3 2008

AZZ004>007-009>017-039-040-040700-
/O.NEW.KFGZ.WI.Y.0016.080604T1700Z-080605T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
259 PM MST TUE JUN 3 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MST WEDNESDAY. 

A STORM SYSTEM WILL APPROACH THE STATE WEDNESDAY...BRINGING STRONG
SOUTHWEST WINDS FROM LATE MORNING THROUGH THE EVENING HOURS.
SUSTAINED WINDS FROM 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE
EXPECTED. 

THE STRONG WINDS COULD CREATE AREAS OF BLOWING DUST AND
SAND...ESPECIALLY OVER THE LOWER ELEVATIONS NORTH OF THE MOGOLLON
RIM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ008-018-037-038-040700-
/O.NEW.KFGZ.WI.Y.0016.080604T1700Z-080605T0400Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
259 PM MST TUE JUN 3 2008

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MST WEDNESDAY. 

A STORM SYSTEM WILL APPROACH THE STATE WEDNESDAY...BRINGING STRONG
SOUTHWEST WINDS FROM LATE MORNING THROUGH THE EVENING HOURS.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH CAN BE 
EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

JJ
6 follow-up statements
000 
WWUS75 KFGZ 040507
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1007 PM MST TUE JUN 3 2008

AZZ004>007-009>017-039-040-041315-
/O.CON.KFGZ.WI.Y.0016.080604T1700Z-080605T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...
WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...FOREST LAKES...
SHOW LOW...GREER...PINETOP...NAVAJO N.M....DILKON...KYKOTSMOVI
1007 PM MST TUE JUN 3 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
WEDNESDAY. 

A STORM SYSTEM WILL APPROACH THE STATE WEDNESDAY...BRINGING
STRONG SOUTHWEST WINDS FROM LATE MORNING THROUGH THE EVENING
HOURS. SUSTAINED WINDS FROM 25 TO 35 MPH WITH GUSTS OF 45 TO
55 MPH ARE EXPECTED.

THE STRONG WINDS COULD CREATE AREAS OF BLOWING DUST AND SAND...
ESPECIALLY OVER THE LOWER ELEVATIONS NORTH OF THE MOGOLLON RIM.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ008-018-037-038-041315-
/O.CON.KFGZ.WI.Y.0016.080604T1700Z-080605T0400Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
1007 PM MST TUE JUN 3 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM MST
WEDNESDAY. 

A STORM SYSTEM WILL APPROACH THE STATE WEDNESDAY...BRINGING
STRONG SOUTHWEST WINDS FROM LATE MORNING THROUGH THE EVENING
HOURS. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH
CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 041040
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
340 AM MST WED JUN 4 2008

AZZ011-013-014-017-040-041845-
/O.EXT.KFGZ.WI.Y.0016.080604T1700Z-080605T0700Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
340 AM MST WED JUN 4 2008

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT MST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO
MIDNIGHT MST TONIGHT. 

A STORM SYSTEM WILL APPROACH THE STATE TODAY...BRINGING STRONG
SOUTHWEST WINDS FROM LATE MORNING THROUGH THE EVENING HOURS.
SUSTAINED WINDS FROM 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE
EXPECTED. THE STRONG WINDS COULD CREATE AREAS OF BLOWING DUST AND
SAND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ004>007-009-010-012-015-016-039-041845-
/O.CON.KFGZ.WI.Y.0016.080604T1700Z-080605T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M.
340 AM MST WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
MST THIS EVENING. 

A STORM SYSTEM WILL APPROACH THE STATE TODAY...BRINGING STRONG
SOUTHWEST WINDS FROM LATE MORNING THROUGH THE EVENING HOURS.
SUSTAINED WINDS FROM 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE
EXPECTED. THE STRONG WINDS COULD CREATE AREAS OF BLOWING DUST AND
SAND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ008-018-037-038-041845-
/O.CON.KFGZ.WI.Y.0016.080604T1700Z-080605T0400Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
340 AM MST WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
MST THIS EVENING. 

A STORM SYSTEM WILL APPROACH THE STATE TODAY...BRINGING STRONG
SOUTHWEST WINDS FROM LATE MORNING THROUGH THE EVENING HOURS.
SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH CAN BE
EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 041832
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1132 AM MST WED JUN 4 2008

AZZ004>007-009-010-012-015-016-039-050245-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-080605T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M.
1132 AM MST WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

A STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS TODAY INTO
THE EVENING HOURS. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF
45 TO 55 MPH ARE EXPECTED. THE STRONG WINDS COULD CREATE AREAS OF
BLOWING DUST AND SAND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ008-018-037-038-050245-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-080605T0400Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
1132 AM MST WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

A STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS TODAY INTO
THE EVENING HOURS. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS
AROUND 40 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011-013-014-017-040-050245-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-080605T0700Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
1132 AM MST WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

A STORM SYSTEM WILL BRING VERY STRONG SOUTHWEST WINDS TODAY
THROUGH THE EVENING HOURS. SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS OF 45 TO 55 MPH ARE EXPECTED. THE STRONG WINDS COULD CREATE
AREAS OF BLOWING DUST AND SAND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 042259
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
359 PM MST WED JUN 4 2008

...STRONG WINDS OBSERVED ACROSS NORTHERN ARIZONA TODAY...

SOME WIND GUSTS REPORTED AS OF 3 PM MST INCLUDE...

FLAGSTAFF AIRPORT .......... 51 MPH.
GRAND CANYON ............... 46 MPH. 
WINSLOW .................... 44 MPH. 
ST. JOHNS .................. 49 MPH. 
WINDOW ROCK ................ 43 MPH. 
SHOW LOW ................... 52 MPH.
PRESCOTT ................... 39 MPH. 
GREER ...................... 52 MPH.

WINDS ARE EXPECTED TO BE MUCH LIGHTER ON THURSDAY.

AZZ004>007-009-010-012-015-016-039-050400-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-080605T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M.
359 PM MST WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

A STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS INTO THE EVENING
HOURS. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH
ARE EXPECTED. THE STRONG WINDS COULD CREATE AREAS OF BLOWING DUST
AND SAND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ008-018-037-038-050400-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-080605T0400Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
359 PM MST WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. 

A STORM SYSTEM WILL BRING STRONG SOUTHWEST WINDS INTO THE EVENING
HOURS. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 40 MPH
CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011-013-014-017-040-050700-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-080605T0700Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
359 PM MST WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

A STORM SYSTEM WILL BRING VERY STRONG SOUTHWEST WINDS THROUGH THE
EVENING HOURS. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO
55 MPH ARE EXPECTED. THE STRONG WINDS COULD CREATE AREAS OF
BLOWING DUST AND SAND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 050425
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
925 PM MST WED JUN 4 2008

...STRONG WINDS OBSERVED ACROSS NORTHERN ARIZONA TODAY...

SOME WIND GUSTS REPORTED TODAY INCLUDE...

FLAGSTAFF AIRPORT .......... 51 MPH. 
GRAND CANYON ............... 46 MPH. 
WINSLOW .................... 53 MPH. 
ST. JOHNS .................. 54 MPH. 
WINDOW ROCK ................ 43 MPH. 
SHOW LOW ................... 58 MPH. 
PRESCOTT ................... 45 MPH. 
PAGE ........................39 MPH. 
GREER ...................... 52 MPH. 
FRAZIER WELLS .............. 59 MPH. 
HOUSEROCK .................. 59 MPH.

WINDS ARE EXPECTED TO BE MUCH LIGHTER ON THURSDAY.

AZZ004>007-009-010-012-015-016-039-050530-
/O.EXP.KFGZ.WI.Y.0016.000000T0000Z-080605T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-
CHINLE VALLEY-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-BLACK MESA AREA-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...PAGE...
LEES FERRY...GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...
KEAMS CANYON...KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...
WUPATKI N.M....TUBA CITY...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...NAVAJO N.M.
925 PM MST WED JUN 4 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING. 

A COLD FRONT AND UPPER LEVEL STORM SYSTEM CONTINUE TO TRACK EAST
ACROSS NORTHERN ARIZONA THIS EVENING. WINDS HAVE DECREASED BEHIND
THE FRONT TO 5 TO 15 MPH FROM THE NORTH NORTHWEST. FOR THIS REASON
THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

$$

AZZ008-018-037-038-050530-
/O.EXP.KFGZ.WI.Y.0016.000000T0000Z-080605T0400Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
925 PM MST WED JUN 4 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING. 

A COLD FRONT AND UPPER LEVEL STORM SYSTEM CONTINUE TO TRACK EAST
ACROSS NORTHERN ARIZONA THIS EVENING. WINDS HAVE DECREASED BEHIND
THE FRONT TO 5 TO 15 MPH FROM THE NORTH NORTHWEST. FOR THIS REASON
THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

$$

AZZ011-013-014-017-040-050700-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-080605T0700Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
925 PM MST WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

A STORM SYSTEM CONTINUES TO BRING STRONG SOUTHWEST WINDS THROUGH
THE EVENING HOURS. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS OF
35 TO 45 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 050705
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1205 AM MST THU JUN 5 2008


AZZ011-013-014-017-040-050815-
/O.EXP.KFGZ.WI.Y.0016.000000T0000Z-080605T0700Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW...
GREER...PINETOP...DILKON...KYKOTSMOVI
1205 AM MST THU JUN 5 2008

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT...

THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT MST TONIGHT. 

WINDS WILL CONTINUE TO WEAKEN ACROSS THE AREA OVERNIGHT AS THE
UPPER LEVEL STORM SYSTEM MOVES EAST. THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE AS WINDS WILL REMAIN BELOW ADVISORY LEVELS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 3, 2:45 PM MST, 14 minutes earlier.

Area forecast discussion, Jun 3, 2:45 PM MST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
245 PM MST TUE JUN 3 2008

.SYNOPSIS...A WEATHER DISTURBANCE WILL MOVE ACROSS THE GREAT BASIN
WEDNESDAY AND INTO THE CENTRAL ROCKIES BY THURSDAY. THIS SYSTEM WILL
BRING STRONG SOUTHWEST WINDS TO THE AREA WEDNESDAY AFTERNOON AND
EVENING...FOLLOWED BY COOLER TEMPERATURES FOR THURSDAY. THERE WILL
ALSO BE A CHANCE FOR SHOWERS AND A FEW THUNDERSTORMS...MAINLY NORTH
OF THE MOGOLLON RIM. DRY AND OCCASIONALLY WINDY WEATHER IS EXPECTED
FRIDAY THROUGH THE WEEKEND.

&&

.DISCUSSION...A STRONG JET STREAM MOVING ONTO THE WEST COAST THIS
AFTERNOON WILL CARVE OUT A DEEP TROUGH (FOR THIS TIME OF YEAR) OVER
THE NEXT 24 HOURS. MOST MODEL FORECASTS HAVE COME INTO AGREEMENT ON
THE TIMING AND STRENGTH OF THE RESULTING LOW PRESSURE SYSTEM AND
COLD FRONT. THE LOW IS FORECAST TO MOVE TO A POSITION OVER
EAST-CENTRAL NEVADA BY WEDNESDAY AFTERNOON...THEN SOUTHEAST TO NEAR
THE 4-CORNERS BY EARLY THURSDAY MORNING. A POTENT COLD FRONT
ASSOCIATED WITH THIS SYSTEM WILL APPROACH NORTHWEST AZ BY LATE
AFTERNOON...THEN MOVE THROUGH MOST OF OUR FORECAST AREA BY EARLY
THURSDAY. SURFACE LOW PRESSURE IS FORECAST TO DEEPEN OVER SOUTHERN
UTAH DURING THE DAY...PRODUCING VERY WINDY CONDITIONS OVER THE
REGION. A WIND ADVISORY HAS BEEN ISSUED FROM WEDNESDAY MORNING
THROUGH THE LATE EVENING AS THE FRONT APPROACHES. THE STRONGEST
WINDS ARE EXPECTED ALONG AND NORTH OF THE MOGOLLON RIM WHERE GUSTS
OF 45 TO 55 MPH ARE LIKELY. THE EXPECTED TRACK OF THE LOW WILL KEEP
MUCH OF THE PRECIPITATION NORTH OF OUR FORECAST AREA...HOWEVER THE
LATEST MODEL RUNS INDICATE STRONG LIFT AND SOME INSTABILITY MAINLY
NORTH OF A GRAND CANYON TO WINDOW ROCK LINE. PRECIP CHANCES WERE
INCREASED TO 40-50 PERCENT IN THIS AREA WITH A FEW THUNDERSTORMS
POSSIBLE AS WELL. SNOW LEVELS COULD FALL AS LOW AS 7000 FEET OVER
THE KAIBAB PLATEAU...BLACK MESA AND CHUSKA MTNS EARLY THURSDAY
MORNING...BUT LITTLE OR NO ACCUMULATION IS EXPECTED AT THIS TIME.
COOLER BUT DRY CONDITIONS ARE EXPECTED THURSDAY WITH SOME LINGERING
STRONG WINDS NEAR THE NEW MEXICO BORDER.

FOR FRIDAY INTO THE WEEKEND...ANOTHER TROUGH IS FORECAST OVER THE
NORTHWEST U.S. WITH RIDGING TO OUR SOUTHEAST. OCCASIONALLY WINDY
CONDITIONS CAN BE EXPECTED BETWEEN THESE FEATURES...ALONG WITH DRY
AND WARMER CONDITIONS.

&&

.AVIATION...FOR THE 00Z PACKAGE...VFR CONDITIONS ARE EXPECTED OVER
THE NEXT 24 HOURS ALTHOUGH AFT 06Z WEDS LOOK FOR SCT-BKN CLOUDS WITH
CIGS AOA 15KFT MSL TO MOVE SOUTHWARD INTO NRN AZ. AFT 15Z
WEDS...STRONG SW WINDS AT 15-30 KT AND GUSTS FROM 30-45KT WILL
DEVELOP ACROSS NRN AZ. AFT 18Z WEDS EAST OF A LINE FROM KFLG TO K0V7
LCL 3-5SM BLDU POSSIBLE. THERE WILL BE A SLIGHT CHANCE OF SHOWERS
ALONG THE AZ UT BORDER DURING THE AFTERNOON. AVIATION DISCUSSION NOT
UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...RED FLAG WARNING WEDNESDAY 11 AM MST UNTIL 7 PM MST
FOR ALL OF NRN AZ...AZ ZONES 104>118-137>140. SEE PHXRFWFGZ FOR
ADDITIONAL DETAILS. SEE FIRE WEATHER FORECAST (PHXFWFFGZ) FOR
ADDITIONAL DISCUSSION OF DAYS 1 AND 2.

FRIDAY THROUGH SUNDAY...DRY WITH NEAR NORMAL TEMPERATURES THROUGH
THE PERIOD. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SATURDAY
AND SUNDAY AFTERNOONS AS A TROUGH OF LOW PRESSURE PASSES TO OUR
NORTH.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 10 AM UNTIL 9
PM MST WEDNESDAY ZONES AZZ004>018-037>040.

RED FLAG WARNING FROM 11 AM UNTIL 7 PM MST WEDNESDAY FOR FIRE
WEATHER ZONES AZZ104>118-137>140.

&&

PUBLIC...JJ
AVIATION/FIRE WEATHER...41

VISIT WEATHER.GOV/FLAGSTAFF FOR MORE NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Jun 3, 7:00 AM MST, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 AM MST TUE JUN 3 2008

AZZ004>018-037>040-040700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 AM MST TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE WESTERN UNITED
STATES WHICH WILL BRING STRONG SOUTHWEST WINDS WITH GUSTS POSSIBLY
EXCEEDING 40 MPH OVER PORTIONS OF NORTHERN ARIZONA WEDNESDAY AND
THURSDAY. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AS WELL
WITH THIS SYSTEM...ESPECIALLY AT LOWER ELEVATIONS. LIGHTER
WINDS ARE EXPECTED FRIDAY...THEN STRONGER WINDS ARE AGAIN POSSIBLE
OVER THE WEEKEND AS ANOTHER LOW PRESSURE SYSTEM DEVELOPS OVER THE
WESTERN UNITED STATES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 2:36 PM MSTRed Flag WarningFGZApache, Coconino, Gila, Navajo, Yavapai28 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.